MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the evis exera ii gastrointestinal videoscope experienced wrinkles in the connecting tube.The issue was found during customer maintenance.The device was returned for evaluation.During the device evaluation, foreign material was found in the air water nozzle.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found the adhesive on the bending section cover was detached, the image guide protector had a cut, the bending section cover was discolored, the water removability did not meet the standard value due to clogging of the nozzle, the control unit had a scratch, the control unit was discolored, the bending angle in the up, down, left, and right direction did not meet the standard value due to wear of the angle wire, the universal cord was buckling, the right left knob had a stain, the up down knob had a stain, switch 1 had a scratch, the play of the right left knob was out of the standard value due to wear of the angle wire, the connecting tube was buckling, the grip had a scratch, and the up down knob was out of the standard value due to wear of the angle wire.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.E1/establishment name: (b)(6) added here due to character limitation in respective field.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been 10 years since the device was manufactured.Based on the results of the investigation, the event, ¿foreign material came out of the nozzle¿, was confirmed.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.The foreign material possibly remained in the device since the reprocessing steps were not implemented in line with the instructions for use (ifu).Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use (ifu/cleaning/disinfection/sterilization).It was confirmed that the section of the device with the foreign material residue had no deformation.There was no report that the device was used for procedure while the event occurred.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ifu states that detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18345063
Report Number9610595-2023-19733
Device Sequence Number17525692
Product Code FDS
UDI-Device Identifier04953170307515
UDI-Public04953170307515
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown